MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112528
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: we have initiated scar-01734 for apex 250 ml single chamber bags.During raw material inspection, one particulate matter in solution was located, causing a failure of raw material.Nc-12663 has been initiated.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as (b)(6) internal report number: (b)(4).Two samples and two photos from lot # 25d03 submitted to the manufacturer for evaluation.Through visual examination of the photos, particulate matter was observed.Regarding the samples from lot # 25d03, no particle could be detected.The bags were filled with saline solution and then filtered on a membrane.In the first bag, no particles were detected.For the second bag, one particle measuring approximately 1 m was isolated and analyzed with the support of the chemical laboratory, and an ftir analysis was performed.The results showed that the particle is composed of eva (ethylene/vinyl acetate copolymer).This material is what the tubular sheet of the bag is made of.This component is purchased from an approved supplier and statistically inspected during incoming.A review of the device history record (dhr) was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.Under review of the production process, no changes have been made to the bag materials, process, or the quality controls.No deviations or anomalies were recorded in the relevant production batches that could explain the issue.Based on the investigation, the reported issue was observed; however, an exact root cause could not be determined at this time.An approved project is in place to further address issues with foreign matter.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT  41037
Manufacturer (Section G)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola, 41037
IT   41037
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key23535286
Report Number9681240-2025-00073
Device Sequence Number15999174
Product Code KPE
UDI-Device Identifier04046964539169
UDI-Public(01)04046964539169(11)250401(17)280330(10)25D03
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2112528
Device Lot Number25D03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown